About this Journal Submit a Manuscript Table of Contents
Journal of Operators
Volume 2013 (2013), Article ID 532867, 8 pages
http://dx.doi.org/10.1155/2013/532867
Research Article

On -Tupled Coincidence Point Results in Metric Spaces

1Department of Mathematics, Aligarh Muslim University, Aligarh 202 002, India
2Department of Mathematics, Faculty of Science, Al-Azhar University, Assiut 71524, Egypt
3Department of Mathematics, Faculty of Science, King Khalid University, Abha 9004, Saudi Arabia
4Department of Mathematics, Bengal Engineering and Science University, Shibpur, Howrah, West Bengal 711103, India

Received 12 November 2012; Revised 1 February 2013; Accepted 5 February 2013

Academic Editor: Qingkai Kong

Copyright © 2013 Mohammad Imdad et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We prove some n-tupled coincidence point results whenever n is even. We give here several new definitions like n-tupled fixed point, n-tupled coincidence point, and so forth. The main result is supported with the aid of an illustrative example.

1. Introduction and Preliminaries

The classical Banach Contraction Principle proved in complete metric spaces continues to be an indispensable and effective tool in theory as well as applications which guarantees the existence and uniqueness of fixed points of contraction self-mappings besides offering a constructive procedure to compute the fixed point of the underlying map. There already exists an extensive literature on this topic, but keeping in view the relevance of this paper, we merely refer to [114].

In 2006, Gnana Bhaskar and Lakshmikantham initiated the idea of coupled fixed point in partially ordered metric spaces and proved some interesting coupled fixed point theorems for mapping satisfying a mixed monotone property. In recent years, many authors obtained important coupled fixed point theorems (e.g., [1520]). In this continuation, Lakshmikantham and Cirić [21] proved coupled common fixed point theorems for nonlinear -contraction mappings in partially ordered complete metric spaces which indeed generalize the corresponding fixed point theorems contained in Gnana Bhaskar and Lakshmikantham [22].

As usual, this section is devoted to preliminaries which include basic definitions and results on coupled fixed point for nonlinear contraction mappings defined on partially ordered complete metric spaces. In Section 2, we introduce the concepts of -tupled coincidence point and -tupled fixed point for mappings satisfying different contractive conditions and utilize these two definitions to obtain -tupled coincidence point theorems for nonlinear -contraction mappings in partially ordered complete metric spaces.

Now, we present some basic notions and results related to coupled fixed point in metric spaces.

Definition 1 (see [22]). Let be a partially ordered set equipped with a metric such that is a metric space. Further, equip the product space with the following partial ordering:

Definition 2 (see [22]). Let be a partially ordered set and . One says that enjoys the mixed monotone property if is monotonically nondecreasing in and monotonically nonincreasing in ; that is, for any ,

Definition 3 (see [22]). Let be a partially ordered set and . One says that is a coupled fixed point of the mapping if

Theorem 4 (see [22]). Let be a partially ordered set equipped with a metric such that is a complete metric space. Let be a continuous mapping having the mixed monotone property on . Assume that there exists a constant with If there exist such that and , then there exist such that and .

Definition 5 (see [21]). Let be a partially ordered set and and two mappings. The mapping is said to have the mixed -monotone property if is monotone -nondecreasing in its first argument and is monotone -nonincreasing in its second argument, that is, if, for all , implies , for any , and, for all , implies , for any .

Definition 6 (see [21]). An element is called a coupled coincidence point of mappings and if

Theorem 7 (see [21]). Let be a partially ordered set equipped with a metric such that is a complete metric space. Assume that there is a function with and for each . Let and be maps such that has the mixed -monotone property and for all for which and . Suppose that is continuous and commutes with besides(a)is continuous,(b) has the following properties:(i)if nondecreasing sequence , then for all ,(ii)if nonincreasing sequence , then for all .(iii)if a nondecreasing sequence , then for all ,(iv)if a nonincreasing sequence , then for all .If there exist such that then there exist such that That is, and have a coupled coincidence point.

2. Main Results

Throughout the paper, stands for a general even natural number.

Definition 8. Let be a partially ordered set and a mapping. The mapping is said to have the mixed monotone property if is nondecreasing in its odd position arguments and nonincreasing in its even position arguments, that is, if, (i)for all , implies (ii)for all , implies (iii)for all , implies
for all , implies .

Definition 9. Let be a partially ordered set. Let and be two mappings. Then the mapping is said to have the mixed -monotone property if is -nondecreasing in its odd position arguments and -nonincreasing in its even position arguments, that is, if,(i)for all , implies ,(ii)for all , implies ,(iii)for all , implies ,for all , implies .

Definition 10. Let be a nonempty set. An element is called an -tupled fixed point of the mapping if

Definition 11. Let be a nonempty set. An element is called an -tupled coincidence point of the mappings and if

Definition 12. Let be a nonempty set. The mappings and are said to be commutating if for all .

Now, we are equipped to prove our main result as follows.

Theorem 13. Let be a partially ordered set equipped with a metric such that is a complete metric space. Assume that there is a function with and for each . Further, suppose that and are two maps such that has the mixed -monotone property satisfying the following conditions:(i),(ii) is continuous and monotonically increasing,(iii) is a commutating pair,(iv)for all with . Also, suppose that either(a) is continuous or(b) has the following properties: If there exist such that then and have a -tupled coincidence point; that is, there exist such that

Proof. Starting with in , we define the sequences in as follows: Now, we prove that for all , So (17) holds for . Suppose (17) holds for some . Consider Then, by induction, (17) holds for all .
Using (16) and (17), we have Similarly, we can inductively write Therefore, by putting we have Since for all , therefore, for all so that is a nonincreasing sequence. Since it is bounded below, there is some such that We shall show that . Suppose, on the contrary that . Taking the limits as of both the sides of (23) and keeping in mind our supposition that for all , we have which is a contradiction so that yielding thereby Next we show that all the sequences , and are Cauchy sequences. If possible, suppose that at least one of and is not a Cauchy sequence. Then there exists and sequences of positive integers and such that for all positive integers , Now, that is, Letting in the above inequality and using (26), we have Again, Letting in the above inequalities, using (26) and (30), we have Now, Letting in the above inequality, using (30), (33), and the property of , we have which is a contradiction. Therefore, , and are Cauchy sequences in . Since the metric space is complete, so there exist such that By the continuity of and (36), we can have Using (16) and the commutativity of with , we get Now, we show that and have an -tupled coincidence point. To accomplish this, suppose (a) holds, then using (16), (37), and the continuities of and , we obtain Similarly, we can also show that Hence the element is a -tupled coincidence point of the mappings and . Next, assume that (b) holds. Since is nondecreasing or nonincreasing as is odd or even and as , we have , when is odd while , when is even.
Since is monotonically increasing, therefore
On using triangle inequality together with (16), we get Letting in the above inequality and using (37), we have . Similarly, we can also show that which shows that and have an -tupled coincidence point. This completes the proof.

Corollary 14. Let be a partially ordered set equipped with a metric such that is a complete metric space. Assume that there is a function with and for each . Further, suppose that is a mapping such that has the mixed monotone property satisfying the following conditions: for all with . Also, suppose that either(a) is continuous or(b) has the following properties:(i)if a nondecreasing sequence , then for all ,(ii)if a nonincreasing sequence , then for all .
If there exist such that then has an -tupled fixed point in ; that is, there exist such that

Proof. Setting , the identity mapping, in Theorem 13, we obtain Corollary 14.
Also, Theorem 13 immediately yields the following corollary.

Corollary 15. Let be a partially ordered set equipped with a metric such that is a complete metric space. Suppose that and are two maps such that has the mixed -monotone property satisfying the following conditions:(i),(ii) is continuous and monotonically increasing,(iii) is a commutating pair,(iv)for all with . Also, suppose that either(a) is continuous or(b) has the following properties:(i)if a nondecreasing sequence , then for all ,(ii)if a nonincreasing sequence , then for all .If there exist such that then and have an -tupled coincidence point in X;
that is, there exist such that

Proof. Setting with in Theorem 13, we obtain Corollary 15.
The following example illustrates Theorem 13.

Example 16. Let . Then is a complete metric space under natural ordering of real numbers and natural metric for all . Define as wherein is fixed and for all . Also, define by for all . Define as , where is fixed as earlier. Then has all the properties mentioned in Theorem 13. Also and are commutating mapping in .
Next, we verify inequality (12) (of Theorem 13) Thus all the conditions of Theorem 13 (without order) are satisfied and is a -tupled coincidence point of and .

Acknowledgments

All the authors are grateful to both the learned referees for their fruitful suggestions and remarks towards the improvement of this paper.

References

  1. D. W. Boyd and J. S. W. Wong, “On nonlinear contractions,” Proceedings of the American Mathematical Society, vol. 20, pp. 458–464, 1969. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. Lj. B. Cirić, “A generalization of Banach's contraction principle,” Proceedings of the American Mathematical Society, vol. 45, pp. 267–273, 1974. View at Zentralblatt MATH · View at MathSciNet
  3. Lj. B. Cirić and J. S. Ume, “Multi-valued non-self-mappings on convex metric spaces,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 60, no. 6, pp. 1053–1063, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. Lj. B. Cirić, “Coincidence and fixed points for maps on topological spaces,” Topology and Its Applications, vol. 154, no. 17, pp. 3100–3106, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. Lj. B. Cirić, “Fixed point theorems for multi-valued contractions in complete metric spaces,” Journal of Mathematical Analysis and Applications, vol. 348, no. 1, pp. 499–507, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. D. Dorić, Z. Kadelburg, and S. Radenović, “Coupled fixed point results for mappings without mixed monotone property,” Applied Mathematics Letters, vol. 25, no. 11, pp. 1803–1808, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  7. N. Hussain, “Common fixed points in best approximation for Banach operator pairs with Cirić type I-contractions,” Journal of Mathematical Analysis and Applications, vol. 338, no. 2, pp. 1351–1363, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  8. M. Jleli, V. Ćojbašić-Rajić, B. Samet, and C. Vetro, “Fixed point theorems on ordered metric spaces and applications to Nonlinear beam equations,” Journal of Fixed Point Theory and Its Applications. In press.
  9. Z. Liu, Z. Guo, S. M. Kang, and S. K. Lee, “On Cirić type mappings with nonunique fixed and periodic points,” International Journal of Pure and Applied Mathematics, vol. 26, no. 3, pp. 399–408, 2006. View at Zentralblatt MATH · View at MathSciNet
  10. J. J. Nieto and R. Rodríguez-López, “Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations,” Order, vol. 22, no. 3, pp. 223–239, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. J. J. Nieto and R. Rodríguez-López, “Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations,” Acta Mathematica Sinica (English Series), vol. 23, no. 12, pp. 2205–2212, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. H. K. Pathak, Y. J. Cho, and S. M. Kang, “An application of fixed point theorems in best approximation theory,” International Journal of Mathematics and Mathematical Sciences, vol. 21, no. 3, pp. 467–470, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. A. C. M. Ran and M. C. B. Reurings, “A fixed point theorem in partially ordered sets and some applications to matrix equations,” Proceedings of the American Mathematical Society, vol. 132, no. 5, pp. 1435–1443, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. B. K. Ray, “On Ciric's fixed point theorem,” Fundamenta Mathematicae, vol. 94, no. 3, pp. 221–229, 1977. View at Zentralblatt MATH · View at MathSciNet
  15. H. Aydi, “Some coupled fixed point results on partial metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2011, Article ID 647091, 11 pages, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. B. S. Choudhury and A. Kundu, “A coupled coincidence point result in partially ordered metric spaces for compatible mappings,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 73, no. 8, pp. 2524–2531, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. B. S. Choudhury and P. Maity, “Coupled fixed point results in generalized metric spaces,” Mathematical and Computer Modelling, vol. 54, no. 1-2, pp. 73–79, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. B. S. Choudhury, N. Metiya, and A. Kundu, “Coupled coincidence point theorems in ordered metric spaces,” Annali dell'Universitá di Ferrara, vol. 57, no. 1, pp. 1–16, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. F. Sabetghadam, H. P. Masiha, and A. H. Sanatpour, “Some coupled fixed point theorems in cone metric spaces,” Fixed Point Theory and Applications, vol. 2009, Article ID 125426, 8 pages, 2009. View at Zentralblatt MATH · View at MathSciNet
  20. H. Aydi, “Some coupled fixed point results on partial metric spaces,” International Journal of Mathematics and Mathematical Sciences, vol. 2011, Article ID 647091, 11 pages, 2011. View at Publisher · View at Google Scholar · View at Scopus
  21. V. Lakshmikantham and L. Cirić, “Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 70, no. 12, pp. 4341–4349, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. T. Gnana Bhaskar and V. Lakshmikantham, “Fixed point theorems in partially ordered metric spaces and applications,” Nonlinear Analysis: Theory, Methods & Applications A, vol. 65, no. 7, pp. 1379–1393, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet